Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Help how long will this last? (Sertraline)

(31 Posts)
Coverup890 Mon 20-Mar-17 13:53:07

I was put on sertraline for depression (just being disconnected from everything) and started taking it thursday night. All was ok bar a few headaches until last night i just couldnt sleep. Today i feel really on edge like im scared of something but dont know what. My jaw is really tense and im finiding it really hard to concentrate at work today.

Is this normal and if so how long does it last? I guess on the plus side i am feeling something for the first time in years just wish it wasnt fear!

fallenempires Mon 20-Mar-17 15:23:11

It's early days yet,but yes these are side effects which hopefully will pass once your body adjusts to the AD's.What time of the day are you taking them at?

Coverup890 Mon 20-Mar-17 15:24:33

Im taking them at night after dinner. They told me to incase i got drowzy.

feelinglikeablueturtle Mon 20-Mar-17 15:28:54

I was told to do the same but if they mess with sleep patterns to switch to mornings. I had the first 3 weeks off after I started taking them as they made everything terrifying. It does get better just hang in there. flowers

fallenempires Mon 20-Mar-17 15:36:24

No wonder you're having disturbed sleep then.Try switching to taking them in the morning.Granted you may feel tired mid to late afternoon but this tends to pass after a week to 10 days.
Keep going it does get better I promise!smile

Coverup890 Mon 20-Mar-17 17:41:49

Thanks ive calmed down since getting home from work. I wish i could have some time off but sadly im in a 6 montg probation with work since starting a new job.

RoseOfSharyn Mon 20-Mar-17 18:24:51

I have just been put in Sertraline after 18 months of Citalopram. I was taking that at night so I could sleep off the horrible side effects. My psychiatrist told me I should be taking them on a morning which is what I'm now doing but I'm having hideous side effects from them. They're making me sweat, vomit, have diarrhoea and heartburn worse than when I was pregnant, they knock me out during the day but then I cant sleep at night and I'm struggling to eat because it feels like there's something blocking my stomach.
I'm also hoping it passes soon! sad

flowers for you. X

Coverup890 Mon 20-Mar-17 19:58:51

That sounds awful how long have you been on it for? Lukily im not that bad just started feeling really scared and panicy today (day4) it was really hard to act normal at work. For you flowers

FurryTurnip Mon 20-Mar-17 20:04:53

I had similar side effects to Rose above, as well as blurred vision and tinnitus. It was horrendous, but after two weeks all the side effects had gone and the ADs had really kicked in. Stick with them, it will pass, and this painful bit is well worth it.

RoseOfSharyn Mon 20-Mar-17 20:14:39

Thanks Furry that actually gives me some hope. My mum takes them too and has had no side effects which made me worry.

fallenempires Mon 20-Mar-17 21:08:50

Coverup give them a good 4-6 weeks,6 weeks is seen as the general turning point when you should hopefully feel the full benefits.You may find that although feeling better you're not quite there yet so can have your dose increased if needs be.If you do struggle though in the meantime do seek your GP's advice.
Rose that sounds grim.Did you switch straight from Citalopram to Sertraline?

Privateandconfidentialplease Mon 20-Mar-17 21:11:04

I started taking sertraline last Friday. I felt nauseous, jittery and so tired. But each day a little less. Today was a good day so not sure what tomorrow will bring.
My doctor said to take them in the morning. I have been waking up super early. Not sure if it's the tablets or that I was having trouble sleeping before and its just got a bit worse.
I hope tomorrow is a better day for you op.

Coverup890 Mon 20-Mar-17 21:34:13

My dr just said it might make me feel tired and sick. Im not going to stop them as anything's got to be better than feeling nothing. Like ive been watching my life through a window. I cant carry on that way.

fallenempires Mon 20-Mar-17 21:59:06

Yes it takes that awful realisation as scary as it seems.Hold on in there and keep posting if you need support.flowers

Coverup890 Thu 23-Mar-17 17:51:32

Hi im a week in now and still feeling on edge. The head aches have gone off. One thing i have noticed is im not tuning to food so much to feel something and no longer seem to go inward when theres confrontation. I still seem to be a bit distant but nothing like i was.

bigbuttons Thu 23-Mar-17 17:59:12

rose they had that effect on me. After three weeks of trying I had to give up.

adlertippa Thu 23-Mar-17 17:59:49

Hello coverup, hope you're getting on ok. My partner started on sertraline a year ago, the initial side effects eased off after 2-3 weeks. It was rough but their mental health is so, so much better now. They still get very hot at night and grind their teeth (though both of those things were happening before, just more mildly). But do stick with it, all the best

Joto369 Fri 24-Mar-17 00:43:44

My GP has prescribed these for acute stress which is slowly resolving but I'm getting occasional anxiety attacks around work. Her exact words after I questioned why and said I can't have anything that might make me drowsy due to 40 minute commute to work each way daily, were take half Sat and then one Sun and you'll see how they affect you! In two days??!!!!

geologyrocks Fri 24-Mar-17 21:50:22

Coverup how are you feeling today?

Joto - I never felt drowsy when I took them at all but if your worried maybe try take them at night as some peoples do? Although I read it could effect the sleeping pattern

Coverup890 Fri 24-Mar-17 23:33:13

Hi todays been a bad day. Work wasn't to bad but when i got back i just felt like there was so much noise i could barely cope with the kids and my stress levels when through the roof. Its like i just couldnt concentrate on anything. By the time dp got home i just wanted to cry and was having really awful thoughts about running away or worse.

Anyway dp took over and ive calmed down alot. Hope tomorrow will be better as dps working.

As for taking them i take them at night as i dont want to risk being sleepy on my motorbike when i commute to work.

Coverup890 Sat 25-Mar-17 17:43:31

This seems to be turning into a bit of a diary. Today has not been as bad as yesterday. Im still feeling low and on edge but not having as drastic thoughts as yesterday. Hows everyone else?

jcne Sat 25-Mar-17 17:58:55

I'm watching with interest coverup as I've got a prescription that I'm holding off taking (against medical advice grin) til my baby is born.

These side effects sound similar to what I have experienced with previous prescriptions, particularly vividly recall having a tense, locked up jaw on venlafaxine. Horrid sad

Coverup890 Sat 25-Mar-17 18:03:34

The jaw thing is really weird ive always clenched my jaw a bit but its definetly worse. Just hoping its worth it. Ive put off getting help for so long.

Privateandconfidentialplease Sat 25-Mar-17 18:23:25

I am glad your day was better today op.x

CopperBoomCopperBoom Sat 25-Mar-17 21:51:19

I was told to take sertraline in the morning, which worked ok for sleep. I didn;t have physical side effects, but felt alarmingly suicidal for a few weeks and had the crazy dreams for months. But after a month or six weeks or so, felt so much better for a while.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now